MAUDE Adverse Event Report: LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC

LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 1014651
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed in the left anterior descending (lad) artery with 85% stenosis.The dragonfly optis imaging was advanced without resistance but the push rod of the proximal section of the catheter broke remaining in one piece.There was no resistance during removal.Another dragonfly optis was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported break was able to be confirmed (nitinol tube and optical fiber separation).Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported break appears to be related to circumstances of the procedure.The catheter was returned with a kink to the black sheath, which caused the reported break (nitinol tube and optical fiber separation.In this case, it is likely that the kink and resulting separations were caused by excess angulation of the catheter¿s strain relief/proximal region.The damaged and proximal displaced marker band is consistent with being damaged during use, as well as the window tube stretching which was observed.The distal marker band separation is consistent with being damaged after use, as the catheter would be unable to inserted onto the guidewire, and it was confirmed the device was in one piece during use; therefore, the proximal marker band damage and displacement from manufactured location and the distal marker band separation occurred after use and are unrelated to the reported break of the nitinol tube.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Returned device analysis identified that there was separation of the catheter distal tip, including the distal marker band.The tip was severed, with an unknown length of blue tip and the distal marker not returned.The account confirmed the device only had a break remaining in one piece and intact upon removal from the anatomy.Nothing separated in the anatomy.The account was not aware of the separation.No additional information was provided.

Brand Name
DRAGONFLY OPSTAR¿
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
LIGHTLAB IMAGING, INC.
4 robbins rd.
westford MA 01886
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23848698
Report Number2024168-2025-12170
Device Sequence Number18631679
Product Code DQO
UDI-Device Identifier05415067031129
UDI-Public(01)05415067031129(17)260912(10)10499742
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model Number1014651
Device Catalogue Number1014651
Device Lot Number10499742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown